Endoscopy 2004; 36(3): 239-241
DOI: 10.1055/s-2004-814255
Case Report
© Georg Thieme Verlag Stuttgart · New York

Sclerosant Extravasation as a Complication of Sclerosing Endotherapy for Bleeding Gastric Varices

H.-C.  Cheng 1 , P.-N.  Cheng 1 , Y.-M.  Tsai 1 , H.-M.  Tsai 2 , C.-Y.  Chen 1
  • 1 Dept. of Internal Medicine, National Cheng Kung University Hospital, Tainan, Taiwan
  • 2 Dept. of Radiology, National Cheng Kung University Hospital, Tainan, Taiwan
Further Information

Publication History

Submitted 30 January 2003

Accepted after Revision 21 May 2003

Publication Date:
26 February 2004 (online)

We report here the case of a 65-year-old woman who suffered intraperitoneal sclerosant leakage after endoscopic injection sclerotherapy for bleeding gastric varices. In total, 3 ml of N-butyl-2-cyanoacrylate and Lipiodol mixture was injected. The patient developed mild fever and pain over the left upper quadrant and flank after the procedure. In addition to a Lipiodol-filled gastric varix, the imaging studies disclosed a wide spread of Lipiodol over the left peritoneal cavity. The patient was kept fasting with parenteral antibiotics and nutrition. She responded well to the treatment, and all of the symptoms had subsided 6 days later.

References

C.-Y. Chen, M. D.

Dept. of Internal Medicine, College of Medicine, National Cheng Kung University ·

138 Sheng-Li Road · Tainan 704 · Taiwan

Fax: + 886-6-2347270

Email: chiungyu@mail.ncku.edu.tw